Narrow Results Clear All
- Communication Improvement 4
- Culture of Safety
- Education and Training 2
- Error Reporting and Analysis 3
- Human Factors Engineering 3
- Legal and Policy Approaches 2
- Quality Improvement Strategies 3
- Technologic Approaches 2
- Device-related Complications 1
- Discontinuities, Gaps, and Hand-Off Problems 1
- Medical Complications 1
- Medication Safety
- Surgical Complications 1
Search results for "Look-Alike, Sound-Alike Drugs"
- Culture of Safety
- Look-Alike, Sound-Alike Drugs
PA-PSRS Patient Saf Advis. December 2005;2:29-31.
Using reports submitted to the Pennsylvania Patient Safety Reporting System, this advisory cautions against using unlabeled clear liquids and provides risk reduction strategies.
Cases & Commentaries
- Spotlight Case
- Web M&M
Patrice L. Spath, BA, RHIT; March 2007
An infant receives an overdose of the wrong antibiotic (cephazolin instead of ceftriaxone). The nurse spoke with the ED physician on duty but was informed that the medications were essentially equivalent and did not report the error.
Special or Theme Issue
Baker GE, ed. Healthc Q. 2006;9:1-140.
This special issue describes projects and research in Canadian health care that are supporting improvements in patient safety.
Szabo L. USA Today. August 23, 2005.
This article reports the announcement of an international initiative to share patient safety strategies. The initiative will be led by the Joint Commission on Accreditation of Healthcare Organizations (JCAHO).
US Government Accountability Office. Washington, DC: US Government Accountability Office; 2004. Publication GAO-05-83.
The Government Accountability Office studied patient safety programs at four Department of Veterans Affairs (VA) health facilities and recommends that the VA emphasize leadership action and open communication to support safety improvement.
External Inquiry into the adverse incident that occurred at Queen's Medical Centre, Nottingham, 4th January 2001.
Toft B. London, England: Department of Health; 2001.
This UK Department of Health report details a series of errors that led to the death of a young man due to wrong route administration of the chemotherapy drug vincristine. The fatality occurred as a result of a socio-technical systems failure at the hospital where he received the injection. The report makes 48 recommendations to help minimize the likelihood of this mistake.